Idaho, 2014Debris Flow in Idaho, November 26, 2014
November 26, 2014 · NWS OTX · 1 event in 1 county or zone
Heavy rain over North Idaho on the 25th and 26th of November triggered a debris flow which covered the Burlington Northern Santa Fe railroad line near the Idaho and Montana border 14 miles east of Bonners Ferry, Idaho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain over North Idaho on the 25th and 26th of November triggered a debris flow which covered the Burlington Northern Santa Fe railroad line near the Idaho and Montana border 14 miles east of Bonners Ferry, Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 26, 11:52 AM PST, 38 minutes earlier.
Area forecast discussion, Nov 26, 11:52 AM PST, 38 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1152 AM PST WED NOV 26 2014
.SYNOPSIS...
Mild and breezy weather is expected today and Thanksgiving. By
late this morning, snow levels should rise above the mountain
passes. Motorists with plans to travel over the mountain passes
should experience good conditions this afternoon through Friday
afternoon. The arrival of a cold front Friday night into Saturday
will bring winter driving conditions to the mountain passes and
much cooler weather for the weekend.
&&
.DISCUSSION...
We have issued a dense fog advisory to cover hazardous travel
along the Highway 2 corridor between Airway Heights to Wilbur and
onto the Waterville Plateau. With warmer air moving in aloft, the
inversions are strengthening and cloud decks are lowering with
visibilities down near 1/8 mile in spots. Fog looks to be clearing
down near Ritzville so hazard will mainly address travel along Highway
2. /sb
&&
.AVIATION...
18Z TAFS: Recent rain/snow and warming aloft will promote areas
of fog and low clouds across most terminals this morning with
improving conditions expected through this evening. Areas of
LIFR/IFR fog currently stretches across the Upper Columbia Basin
from KCOE to KMWH. Confidence is low regarding exact timing for
improvements but gusty S/SW winds in the lower Basin should
promote improving conditions KPUW-KLWS by 20Z then expanding N
through 06z. KMWH/KEAT will carry the lower probabilities for
clearing. The upper-level ridge will flatten tomorrow suppressing
the moist frontal boundary back south lowering cigs btwn 4-6K ft
agl and incr the threat for light rain. /sb
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 46 42 50 41 46 27 / 20 30 30 20 70 60
Coeur d'Alene 45 41 48 41 45 29 / 40 30 30 40 80 70
Pullman 53 44 53 43 49 32 / 10 30 30 30 90 90
Lewiston 57 47 58 46 53 38 / 10 10 10 20 60 70
Colville 39 38 46 40 43 22 / 50 60 50 50 70 30
Sandpoint 39 38 45 38 42 26 / 70 70 60 70 80 80
Kellogg 42 40 44 39 41 30 / 60 60 70 60 90 100
Moses Lake 48 44 55 41 51 27 / 0 10 10 20 30 30
Wenatchee 46 42 50 41 48 29 / 10 10 10 30 30 20
Omak 39 38 46 37 41 16 / 20 30 30 20 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Dense Fog Advisory until 4 PM PST this afternoon for Spokane
Area-Upper Columbia Basin-Waterville Plateau.
&&Hazardous weather outlook, Nov 26, 7:09 AM PST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
709 AM PST WED NOV 26 2014
IDZ003-004-027-WAZ031-033-271500-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
WASHINGTON PALOUSE-
709 AM PST WED NOV 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW LEVELS WILL FALL FRIDAY AND SATURDAY AS A MOIST FRONTAL
SYSTEM MOVES ACROSS THE IDAHO PANHANDLE AND PALOUSE. HEAVY
MOUNTAIN SNOW WILL BE LIKELY OVER THE CENTRAL IDAHO PANHANDLE.
LIGHT TO MODERATE SNOW ACCUMULATIONS MAY OCCUR OVER THE
PALOUSE...CAMAS PRAIRIE...AND BLUE MOUNTAINS. THERE IS A GOOD
DEAL OF UNCERTAINTY ABOUT THE SNOW LEVEL FORECAST AT THIS TIME
WHICH COULD INFLUENCE THE SNOW ACCUMULATIONS IN THE MID AND LOW
ELEVATIONS.
IDZ002-026-WAZ032-034>036-038-041>044-271500-
COEUR D'ALENE AREA-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
709 AM PST WED NOV 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
IDZ001-WAZ037-271500-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
709 AM PST WED NOV 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
NORTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL TRANSITION TO RAIN TODAY AS SNOW LEVELS RISE ABOVE 5000
FEET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ACCUMULATING SNOW WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY
MORNING WITH A MOIST COLD FRONT. SNOW AMOUNTS AT THIS TIME ARE
UNCERTAIN DUE TO CONCERNS ABOUT SNOW LEVELS AND THE TIMING OF THE
FRONT.
In the hours before
Local storm report, Nov 26, 7:03 AM PST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
703 AM PST WED NOV 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM SNOW 4 NE BONNERS FERRY 48.73N 116.25W
11/26/2014 M1.2 INCH BOUNDARY ID TRAINED SPOTTER
&&
JCLEVLocal storm report, Nov 26, 10:13 AM PST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1013 AM PST WED NOV 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HEAVY SNOW 7 NW OMAK 48.47N 119.66W
11/26/2014 M12.0 INCH OKANOGAN WA TRAINED SPOTTER
FELL BETWEEN 5AM AND MIDNIGHT.
&&
JFOXDebris Flow, Bonner
- When
- November 26, 12:30 PM PST to 12:45 PM PST
- Where
- Bonner County, 20.36 mi NE of Elmira to 20.39 mi NE of Elmira
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 48.689, -116.136
KHQ TV reported a mudslide 14 miles east of Bonners Ferry, Idaho which covered the BNSF railroad tracks. Slide was 20 feet deep, 50 feet wide, and 200 feet long. The slide halted train traffic for 48 hours until it was cleared.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in New Jersey, November 26 to 27, 20141 death · 7 events
- Avalanche in Montana, November 26, 20141 death · 1 event
- Winter Storm in Vermont, November 26 to 27, 2014$305,000 · 13 events
- Heavy Snow and High Wind in Massachusetts, November 26 to 27, 2014$241,000 · 12 events
- Heavy Snow in New Hampshire, November 26 to 27, 2014$85,000 · 3 events
- Heavy Snow in West Virginia, November 26, 2014$55,000 · 2 events
- Debris Flow in Washington, November 26, 2014$40,000 · 1 event
- Winter Storm and Winter Weather in New York, November 26 to 27, 201427 events
- Winter Storm and Winter Weather in Virginia, November 26, 201418 events
- Winter Storm in Maine, November 26 to 27, 201417 events
- Winter Storm and Winter Weather in Virginia, November 26, 201415 events
- Winter Storm and Winter Weather in Pennsylvania, November 26 to 27, 201413 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545666.